Back & Neck Community
Pain Meds make me itch severely!
About This Community:

This patient support community is for discussions relating to back and neck problems, exercise, pain, sleeping, and physical therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pain Meds make me itch severely!

I'm sorry if this has been covered before, but there is so much information that I don't have the time to look through all of it!  I am having lumbar fusion on November 16th.  Up until now Naproxon and Cytotec have given me a few hours of relief during the day.  However, 2 weeks before surgery, I have to be off of them because they thin the blood (@#!!#!!)

Now I am back on Oxycotone.  All pain meds make me itch very badly.  I take 2 benedry with them and before I know it I am taking a third (then I feel kind of hyped up).  My pain management doc found out that Zofran works for the itching; it did at first, then stopped.  That's what's happening with the Benedryl also.

Does anyone else have this problem and, if so, do you have a solution?  It's driving me nuts, nuts, nuts!!!  I know how long I'll be on narcotics after the surgery, because I had back surgery 2 years ago - it's a long time!!

Thanks,

BarbyS
Tags: meds, itch
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
The problem is your allergic to all of those.  Its not helping that you continue taking them for something in each of them is what is causing the itching.  I can't believe they still want you to take a medication knowing you have an allergic reaction to it.  
Why do you think you will have to be on pain meds for a long time following surgery?  Yes, you said you had surgery 2 years ago but usually pain meds are only for the first couple weeks at most not for a "very long" time.
I have had cervical fusion, ulnar nerve transfer in my arm and just had 2 root canals with surgery on one tooth.  I have been off pain meds for that days ago.  For the nerve surgery was on one darvocet once a day just so could work and the cervical fusion relievied my pain not caused more.   I hope you find some relief without having to take something you are allergic to for that is not good at all.
Blank
Avatar_f_tn
I also itch from viacotin , I just itch really dont break out and i found that if i take a half of one and then take the other half after about an hour its not so bad and i also take flexerill which dont cause any side effect including itching, its a muslce relaxer so maybe my itching is lessen by taking this and im not as sensitive to the meds and when all else fails o take an ambien too its a sleeping pill.
  Where are they doing your fusion at? there wanting to fuse  L4 L5 and S1 i have alot of numbnes and pins and needles  drop foot and scatic pai... there just waiting for me to say lets do it.....
   Ive tried everything else PT injections meds etc.....
no help..
god bless and keep in touch and our prayers are with you....
What part of the world you in?
and is this repeat surgery if not what kind did you have before?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Back & Neck Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Pain Answerers
Avatar_m_tn
Blank
Kalvin
Milwaukee, WI
7721494_tn?1411517293
Blank
philnoir
Four Corners, CO
1326416_tn?1370930601
Blank
shinty
Just south of Boston, MA
1248623_tn?1406812015
Blank
EdwardPB
Pontiac, IL
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
4851940_tn?1385441629
Blank
jemma116
United Kingdom